Jump to content
CrazyBoards.org

SSRI discontinuation


Recommended Posts

so my pdoc recognized that this seroquel and zoloft situation was nto going to work. so he says, you dont need seroquel, so stop taking it, and taper off zoloft over the next 3 weeks (down 25mg a week)

I started this titration 2 days ago, and I'm already getting brain shivers. This infuriates me.

Is there any point in tapering off? I'm going to suffer withdrawl either way it seems, so will tapering just drag it out?

I am really beginning to hate this man. I will continue as per instructed for now, but if it gets bad enough, i'm going to freak on his ass next appointment.

Link to comment
Share on other sites

Hi and welcome,

When I tapered off Effexor, the first two days at each drop were bad and after that I was semi ok until the next drop. It was the last drop from 37.5 mgs to 0 that was the gift that kept on giving. The brain shivers seemed like they would never end, but they finally did, around week 5 or 6.

And, just out of curiosity, if you're at 150 mgs Zoloft, how are you going to taper off in only three weeks if your first drop was 25 mgs?

Greeny

Link to comment
Share on other sites

Hi and welcome,

When I tapered off Effexor, the first two days at each drop were bad and after that I was semi ok until the next drop. It was the last drop from 37.5 mgs to 0 that was the gift that kept on giving. The brain shivers seemed like they would never end, but they finally did, around week 5 or 6.

And, just out of curiosity, if you're at 150 mgs Zoloft, how are you going to taper off in only three weeks if your first drop was 25 mgs?

Greeny

<{POST_SNAPBACK}>

He dropped me to 75mgs, and then taper from there. I don't really understand how he figured that one out, but i'm torn between being a compliant patient and not dying inside.

I've gone off paxil and effexor xr, both cold turkey, in the past. I find the discontinuation is different each time. This one is mostly the dull yet chronic ache in the brain.

Link to comment
Share on other sites

i'm torn between being a compliant patient and not dying inside.

<{POST_SNAPBACK}>

I would say that being compliant isn't worth it if you are, in fact, dying inside.

Be well and be sure to speak up if it's not working for you and you're not feeling right.

- Bella

(who's currently in week 2 without Lexapro and is feeling pretty crappy... ;)   )

Link to comment
Share on other sites

I don't really understand how he figured that one out, but i'm torn between being a compliant patient and not dying inside.

Y'know, I think a lot of pdocs have some kind of standardized idea of how to taper off these drugs. And for some people, maybe even the majority, it's fine. But, for many, it's just too quick. Call your doc and explain that you are feeling crappy and you want a slower discontinuation.

A slower discontinuation means a longer time to get off of a particular drug, and potentially a longer time to get up to a therapeutic and effective dose of something else.

In my case, my pdoc and I kind of negotiated a slower-than-he-wanted but faster-than-I-wanted discontinuation of Effexor late last year. I was SO depressed that he wanted me off Effexor and on to something else pronto, but the weaning by 75 mgs at a pop per week were more than I could deal with at the time.

So, like so much else in life, it's a giant crapshoot; but at least there ARE options.

Greeny

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...